Alert archive / Illinois / Tornado Warnings in 2003
Tornado Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 25, 2003, 3:03 PM CDT for Alexander County, Pulaski County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 3:03 PM CDT (20:03 UTC)
- Expired
- Apr 25, 2003, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Alexander County, IL, Pulaski County, IL
The radar
The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490
WFUS53 KPAH 252003
TORPAH
ILC003-153-252045-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS
PULASKI COUNTY IN SOUTHERN ILLINOIS
* UNTIL 345 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
NORTHWEST OF TAMMS...AND AND ANOTEHR STORM 4 MILES EAST OF
TAMMS...MOVING EAST AT 10 MPH.
SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.
LAT...LON 3716 8918 3721 8946 3725 8946 3726 8950
3734 8948 3734 8912
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:20 AM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Apr 25, 3:20 AM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 AM CDT FRI APR 25 2003 MAIN AREA OF SHOWERS AND THUNDERSTORMS HAS SHIFTED INTO SOUTHEAST ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA. A FEW SHOWERS AND STORMS IN CLOSE PROXIMITY TO THE CLOSED LOW OVER SW MISSOURI WITH COVERAGE IN A DIURNAL WANE. MODELS SIMILAR IN THEIR FORECAST MOVEMENT OF THE UPPER AND SFC LOW THROUGH TONIGHT...TAKING BOTH ALMOST DUE EAST ACROSS THE FA TODAY. SO...FOR TODAY...WILL MAINTAIN FAIRLY HIGH POPS...BUT BACK DOWN FROM CATEGORICAL...SINCE LITTLE IN THE WAY OF COVERAGE EXISTS TO OUR WEST. WILL USE LIKELY TERMINOLOGY AND GO WITH POPS 60-70 PERCENT. EXPECT THE CONVECTION TO FLARE UP AGAIN...AS CONDITIONS BECOME INCREASINGLY UNSTABLE TODAY COINCIDENT WITH THE UPPER LOW MOVING ACROSS THE REGION. EAST 1/2 OF THE FA IN A SLIGHT RISK PER DAY 1 FROM THE STORM PREDICTION CENTER. WILL MAINTAIN EVENING CHANCE OF SHRA/TSRA...THEN GO WITH DRY CONDITIONS FROM MIDNIGHT ON. WEAK HIGH PRESSURE STILL FORECAST TO BUILD IN FOR THE WEEKEND. THUS GOING DRY FORECAST ON TRACK. EARLY NEXT WEEK...GFS OUTPUT TRENDING AWAY FROM CHANCE OF CONVECTION FOR MONDAY AND TUESDAY. GFS SETS UP A FRONTAL BOUNDARY TO OUR NORTH...RATHER THAN PUSHING IT SOUTH TOWARD OUR FA SUCH AS THE ETA SUGGESTS...LATE MONDAY. NEW 00 UTC CANADIAN SUPPORTS THE GFS TREND KEEPING QPF...FRONTAL POSITION NORTH...SO WILL HOLD OFF ON POPS TIL WEDNESDAY. GENERALLY USED A BLEND OF FWC/MAV AND ETA12 TEMPS FOR MAX/MIN TRENDS OVER THE NEXT 48 HOURS. CURRENT LOCAL FORECAST VALUES LINE UP FAIRLY WELL WITH THE GUIDANCE. .PAH...NONE.
Hazardous weather outlook, Apr 25, 10:06 AM CDT, 4 hours 57 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 105 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA. A STRONG UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE INTO WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS THIS AFTERNOON. THIS WEATHER SYSTEM WILL AGAIN BE RESPONSIBLE FOR THUNDERSTORMS ACROSS THE REGION TODAY INTO THIS EVENING. SOME OF THE STORMS WILL LIKELY REACH SEVERE LEVELS...WITH LARGE HAIL AND WIND GUSTS THE PRIMARY HAZARDS. A BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND THIS EVENING FOR PORTIONS OF WESTERN KENTUCKY...SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. MEFFERT
In the hours before
Local storm report, Apr 25, 9:37 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
937 AM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM VIENNA IL 0.75 INCH HAIL
04/25/03 JOHNSON REPORTED BY SPOTTER
0933 AM 7E VIENNA IL 1.75 INCH HAIL
04/25/03 JOHNSON REPORTED BY SPOTTER
0939 AM MURRAY KY 0.75 INCH HAIL
04/25/03 CALLOWAY REPORTED AT MURRAY HIGH
SCHOOLLocal storm report, Apr 25, 12:51 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM CENTRAL CITY KY 0.75 INCH HAIL
04/25/03 MUHLENBERG REPORTED BY DISPATCHSpecial weather statement, Apr 25, 1:10 PM CDT, 1 hour 53 minutes before
ILZ092-093-KYZ001>004-MOZ110>112-114-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 110 PM CDT FRI APR 25 2003 ...FUNNEL CLOUDS AND SCATTERED STRONG THUNDERSTORMS POSSIBLE OVER PORTIONS OF SOUTHEAST MISSOURI THIS AFTERNOON... THUNDERSTORMS CONTINUE TO REDEVELOP EARLY THIS AFTERNOON OVER EXTREME SOUTHEAST MISSOURI. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH EAST INTO THE QUAD STATE REGION THIS AFTERNOON. IN ADDITION...A COLD FRONT WILL PUSH EAST THROUGH THE SAME AREA AND ENCOUNTER VERY UNSTABLE AIR ALOFT. THIS COMBINATION OF WEATHER CONDITIONS WILL FUEL SCATTERED THUNDERSTORMS OVER PORTIONS OF SOUTHEAST MISSOURI AND EXTREME WESTERN KENTUCKY. SOME HAIL WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAINS AND DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...WIND PATTERNS ALOFT WILL BE CONDUCIVE FOR ROTATING STORMS...WHICH MAY LEAD TO THE FORMATION OF FUNNEL CLOUDS. THOUGH MOST OF THESE FUNNELS WILL STAY ALOFT...AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT. A BRIEF FUNNEL CLOUD WAS REPORTED OVER MISSISSIPPI COUNTY JUST BEFORE 100 PM. THIS FUNNEL IS NO LONGER VISIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MEFFERT
Special weather statement, Apr 25, 2:35 PM CDT, 28 minutes before
ILZ092-093-KYZ001>006-MOZ110>112-114-252130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 235 PM CDT FRI APR 25 2003 ...FUNNEL CLOUDS AND SCATTERED STRONG THUNDERSTORMS POSSIBLE OVER PORTIONS OF SOUTHEAST MISSOURI...EXTREME SOUTHERN ILLINOIS AND EXTREME WESTERN KENTUCKY THIS AFTERNOON... THUNDERSTORMS CONTINUE TO REDEVELOP EARLY THIS AFTERNOON OVER EXTREME SOUTHEAST MISSOURI...EXTREME SOUTHERN ILLINOIS AND EXTREME WESTERN KENTUCKY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH EAST INTO THE QUAD STATE REGION THIS AFTERNOON. IN ADDITION...A COLD FRONT WILL PUSH EAST THROUGH THE SAME AREA AND ENCOUNTER VERY UNSTABLE AIR. THIS COMBINATION OF WEATHER CONDITIONS WILL FUEL SCATTERED THUNDERSTORMS OVER PORTIONS OF SOUTHEAST MISSOURI AND EXTREME WESTERN KENTUCKY. LARGE HAIL WILL BE POSSIBLE WITH SOME OF THESE STORMS...ALONG WITH BRIEF HEAVY RAINS AND DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...WIND PATTERNS ALOFT WILL BE CONDUCIVE FOR ROTATING STORMS...WHICH MAY LEAD TO THE FORMATION OF FUNNEL CLOUDS. THOUGH MOST OF THESE FUNNELS SHOULD STAY ALOFT...AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT. YOUR NATIONAL WEATHER SERVICE...ALONG WITH STORM SPOTTERS IN THE FIELD...WILL CONTINUE TO MONITOR THE WEATHER SITUATION THIS AFTERNOON AND EARLY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MEFFERT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:24 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 36 min |
| Apr 25, 9:06 AM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 24 min |
| Apr 25, 9:27 AM CDT | Severe Thunderstorm Warning | PAH | Johnson | 48 min |
| Apr 25, 2:32 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 28 min |
| Apr 25, 3:43 PM CDT | Flash Flood Warning | PAH | Alexander | 92 min |
| Apr 25, 4:44 PM CDT | Flash Flood Warning | PAH | Pulaski | 91 min |
Nearby
Tornado Warnings in Illinois, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.